Alert archive / Alabama / Small Craft Advisories in 2010
Small Craft Advisory 11, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Feb 11, 2010, 10:04 AM CST. It took effect at Feb 12, 2010, 12:00 AM CST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2010, 10:04 AM CST (16:04 UTC)
- In effect from
- Feb 12, 2010, 12:00 AM CST
- Expired
- Feb 13, 2010, 9:30 AM CST
- In force
- 34 hr
- Issued by
- NWS Mobile, AL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 5:49 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Feb 11, 5:49 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
549 AM CST THU FEB 11 2010
...WINTER STORM FORECAST TO BEGIN IMPACTING THE GULF COAST REGION
TONIGHT CONTINUING THROUGH THE DAY FRIDAY...
...SIGNIFICANT SNOWFALL ACCUMULATIONS POSSIBLE...
.SHORT TERM [TODAY AND TONIGHT]...SURFACE HIGH PRESSURE ACROSS THE
FORECAST AREA WILL WEAKEN AS AN AREA OF LOW PRESSURE DEVELOPS ACROSS
NORTHERN MEXICO TODAY AND TRACKS EAST ACROSS THE WESTERN GULF OF
MEXICO TONIGHT. HIGH AND MID LEVEL CLOUDS WILL CONTINUE TO EXPAND
EASTWARD ACROSS THE FORECAST AREA. THE LIMITED SUNSHINE WILL ONLY
ALLOW HIGH TEMPERATURES TO REACH THE UPPER 40S TODAY. LIGHT RAIN
WILL BEGIN TO SPREAD INTO SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA LATE THIS AFTERNOON AND EVENING. AS THE PRECIPITATION MOVES
IN...A MIXTURE OF RAIN AND SNOW IS LIKELY...GENERALLY WEST OF
INTERSTATE 65 BY MID EVENING. THE PRECIPITATION NORTH OF A WIGGINS-
ATMORE-ANDALUSIA LINE SHOULD BECOME ALL SNOW AFTER MIDNIGHT AS COLDER
AIR CONTINUES TO FILTER INTO THE AREA. TEMPERATURES HOVERING AROUND
FREEZING ARE EXPECTED TONIGHT. /22
.LONG TERM [FRIDAY THROUGH WEDNESDAY]...COMPLEX LOW PRESSURE/WINTER STORM SYSTEM
IS FORECAST TO TRACK EASTWARD...OVER THE NORTHERN GULF FRIDAY. NORTH
OF THE LOW...THE DEEP LAYER THERMAL PROFILE IS COLD AND MOIST ENOUGH
IN ALL OF THE AVAILABLE WEATHER MODEL GUIDANCE TO BRING ACCUMULATING
SNOWS...NOW...TO MUCH OF THE AREA. WITH MORE AGREEMENT...CONFIDENCE
IS EDGING HIGHER IN THIS. FORECASTERS ARE LEANING CLOSE TO THE ECMWF
MODEL FOR THE TRACK OF THE SURFACE AND LOW LEVEL CYCLONIC
CIRCULATION. THE SURFACE CENTER IS A LITTLE SOUTH THAN WHAT WE WERE
LOOKING AT 24 HOURS AGO...WHICH SUPPORTS A COLDER AIRMASS FRIDAY ALONG
WITH 90 TO 100 PERCENT DEEP LAYER MEAN RELATIVE HUMIDITY ADVANCING
ACROSS THE DEEP SOUTH. FORECASTERS HAVE SOME CONCERNS WITH REGARD TO
THE TRACK OF THE 850 MB LOW WHICH WILL BE MOVING EAST
NORTHEAST...OUT OF COASTAL MISSISSIPPI IN THE MORNING TO MOB AROUND
NOON BEFORE LIFTING INTO AND ACROSS SOUTHERN GA FRIDAY EVENING. THE
DEEP LAYER THERMAL PROFILE BECOMES SATURATED...NEAR ISOTHERMAL AND AT
OR JUST BELOW FREEZING EXCEPT RIGHT AT THE SURFACE ON FRIDAY.
NORTHWEST OF THE 850 MB LOW...WE COULD VERY WELL SEE INCREASED
CONVERGENCE AND FORCING...CAUSING BANDS OF SNOW AND BURSTS RESULTING
IN SIGNIFICANT STORM TOTAL ACCUMULATIONS FROM 5 TO POSSIBLY 7 INCHES
FROM WIGGINS MISSISSIPPI TO LUVERNE ALABAMA BEFORE THE STORM LIFTS
AWAY FRIDAY EVENING. THE LATEST GUIDANCE OF THE LOW TRACK NOW BRINGS
THE SNOWFALL MORE TO THE SOUTHEAST WITH ACCUMULATIONS MAKING IT
NECESSARY TO EXTEND THE WINTER STORM WATCH INTO MOBILE AND BALDWIN
COUNTY AND ACROSS THE INTERIOR ZONES OF THE WESTERN FLORIDA
PANHANDLE. 2 TO 4 INCHES OF SNOWS ARE POSSIBLE IN THESE AREAS.
THE FALL OF AND ACCUMULATING SNOW FAVORS A COLDER DAYTIME MAXIMUM ON
FRIDAY THAN WHAT IS ADVERTISED IN THE MOS. THUS...WE HAVE UNDERCUT
THESE BY SEVERAL DEGREES.
WINTER WEATHER ADVISORIES AND/OR WARNINGS WILL LIKELY BE REQUIRED FOR A
PORTION...IF NOT ALL OF THE AREA LATER TODAY. DRIVING CONDITIONS
WILL BECOME HAZARDOUS WITH PATCHES OF BLACK ICE SETTING UP ON BRIDGES
AND OVERPASSES THROUGH FRIDAY NIGHT. STAY TUNED TO THE LATEST
FORECASTS AND UPDATES CONCERNING THIS POTENTIALLY DANGEROUS...DEEP
SOUTH WINTER STORM.
DUE TO THE UPCOMING STORM...WILL BE BRIEF IN THE DISCUSSION FOR THE
REMAINDER OF EXTENDED. A FAST MOVING CLIPPER TYPE FRONT LOOKS TO BE
MOVING THROUGH THE AREA LATE SUNDAY INTO MONDAY MORNING. MAY SEE
ANOTHER BOUT OF LIGHT SLEET AND SNOW WITH THIS FEATURE. DUE TO ITS
FAST SOUTHEAST MOVEMENT...NOT ANTICIPATING MUCH IN THE WAY OF
ACCUMULATION WITH THIS SYSTEM AT THIS TIME. DEEP UPPER TROF SETTING
UP OVER MID ATLANTIC AND SURFACE HIGH PRESSURE POSITIONED OVER THE
PLAINS WILL MAINTAIN A TAP OF CANADIAN AIR INTO THE DEEP SOUTH MONDAY
THROUGH WEDNESDAY OF NEXT WEEK. DAYTIME HIGHS AND NIGHTIME LOWS LOOK
TO REMAIN WELL BELOW SEASONAL NORMAL. /10
&&
.AVIATION...[11/12Z ISSUANCE]...VFR CONDITIONS WILL PREVAIL THROUGH
MOST OF THE FORECAST PERIOD WITH NORTHERLY WINDS REMAINING AROUND 5
TO 10 KNOTS. LOW CLOUDS WILL INCREASE ACROSS THE REGION AFTER
12/06Z...WITH MVFR CONDITIONS POSSIBLE ALONG WITH LIGHT RAIN AND
SNOW MIX. /22
&&
.MARINE...A LIGHT TO MODERATE NORTHERLY WIND FLOW WILL PERSIST
THROUGH THIS EVENING AND THEN INCREASE AFTER MIDNIGHT IN RESPONSE TO
AN AREA OF LOW PRESSURE APPROACHING FROM THE WEST. WIDESPREAD RAIN
WILL DEVELOP AHEAD OF THE LOW TONIGHT...CHANGING OVER TO A MIX OF
RAIN AND SNOW OR SLEET DURING THE DAY ON FRIDAY. THE STRONG NORTHERLY
WINDS WILL GRADUALLY SUBSIDE OVER THE WEEKEND AS WEAK HIGH PRESSURE
BUILDS FROM THE NORTHWEST. NORTHERLY WINDS AND SEAS WILL REBUILD
LATE SUNDAY NIGHT IN THE WAKE OF A STRONG COLD FRONT WHICH MOVES
SOUTHWARD ACROSS THE NORTH CENTRAL GULF. /22
&&
.FIRE WEATHER...LATEST HUMIDITY FIELDS ARE LOW ENOUGH AND OF LONG
ENOUGH DURATION TO ISSUE A RED FLAG WARNING FOR THE WESTERN FLORIDA
PANHANDLE THIS AFTERNOON. LATE TONIGHT INTO FRIDAY...WINTRY
WEATHER MAKES AN IMPACT. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 48 33 36 28 / 20 80 80 05
PENSACOLA 48 34 37 28 / 20 80 80 05
DESTIN 49 34 42 33 / 20 70 80 05
EVERGREEN 47 32 35 27 / 10 50 80 05
WAYNESBORO 45 31 32 27 / 20 70 80 05
CAMDEN 47 32 32 27 / 10 50 80 05
CRESTVIEW 49 31 36 27 / 20 60 80 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WATCH FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...RED FLAG WARNING FROM NOON THURSDAY TO 4 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
WINTER STORM WATCH FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...WINTER STORM WATCH FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...NONE.
&&Hazardous weather outlook, Feb 11, 6:41 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 641 AM CST THU FEB 11 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121245- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 641 AM CST THU FEB 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN MISSISSIPPI...SOUTHWESTERN AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ...WINTER STORM WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND THE NORTHERN PORTIONS OF NORTHWEST FLORIDA BEGINNING AT MIDNIGHT... SOME AREA RIVERS REMAIN IN ACTION OR FLOOD STAGE THROUGH FRIDAY. PLEASE REFER TO THE LATEST RIVER FORECASTS FOR MORE SPECIFIC INFORMATION ON RIVERS IN YOUR AREA. PRECIPITATION WILL BEGIN TO SPREAD INTO SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE THIS AFTERNOON AND EVENING. AS THE PRECIPITATION MOVES IN...A MIXTURE OF RAIN AND SNOW IS LIKELY GENERALLY WEST OF INTERSTATE 65 BY MID EVENING...WITH PRECIPITATION BECOMING ALL SNOW AFTER MIDNIGHT ROUGHLY NORTH OF A WIGGINS-ATMORE- ANDALUSIA LINE. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...WHERE 1 TO 3 INCHES ARE POSSIBLE. OVER THE MARINE AREA...A STRONG OFFSHORE FLOW WILL DEVELOP AFTER MIDNIGHT...WITH SEAS BUILDING TO 3 TO 5 FEET. THESE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT...AND ADVISORIES WILL LIKELY BE ISSUED LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ...WINTER STORM WATCH REMAINS IN EFFECT FRIDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND THE NORTHERN PORTIONS OF NORTHWEST FLORIDA... COLDER AIR WILL CONTINUE TO FILTER INTO THE AREA DURING THE DAY FRIDAY AS SURFACE LOW PRESSURE TRACKS EASTWARD ACROSS THE CENTRAL GULF OF MEXICO. THE WET SNOW LINE WILL MOVE PROGRESSIVELY SOUTHWARD TOWARD THE COAST ON FRIDAY. SIGNIFICANT TOTAL SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY OVER THE INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI...AND SOUTHWEST AND SOUTH CENTRAL ALABAMA...WHERE 4 TO 7 INCHES ARE POSSIBLE. TOTAL SNOWFALL ACCUMULATIONS OF TWO TO FOUR INCHES ARE POSSIBLE FROM THE MOBILE METRO AREA TO CRESTVIEW FLORIDA...WITH ONE TO TWO INCHES POSSIBLE FURTHER SOUTH TOWARD THE COAST. THE SNOW WILL BE WET AND HEAVY IN NATURE WHICH COULD RESULT IN SOME DOWNED TREE LIMBS AND POWER LINES. THE PRECIPITATION WILL QUICKLY TAPER OFF BY FRIDAY EVENING. PLEASE SEE THE WINTER STORM WATCH THAT HAS BEEN ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE FOR ALL THE DETAILS (BHMWSWMOB). OVER THE MARINE AREA...THE STRONG OFFSHORE FLOW WILL PERSIST THROUGH FRIDAY NIGHT. THE WINDS WILL GRADUALLY SUBSIDE OVER THE WEEKEND AS WEAK HIGH PRESSURE BUILDS FROM THE NORTHWEST...BUT WILL REDEVELOP AGAIN LATE SUNDAY. THE STRONG NORTHERLY WINDS WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT...AND ADVISORIES WILL LIKELY REMAIN IN EFFECT. SOME AREA RIVERS REMAIN IN ACTION OR FLOOD STAGE THROUGH FRIDAY. PLEASE REFER TO THE LATEST RIVER FORECASTS FOR MORE SPECIFIC INFORMATION ON RIVERS IN YOUR AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR WINTER WEATHER OPERATIONS WILL BE REQUIRED FROM MIDNIGHT TONIGHT THROUGH FRIDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 1:21 PM CST | Winter Storm Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 26 hr |
| Feb 11, 5:53 AM CST | Red Flag Warning | MOB | 6 hr |
Nearby
Small Craft Advisories in Alabama, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.